Alert archive / West Virginia / Wind Advisories in 2024

Wind Advisory 6, NWS Charleston, WV

March 19, 202425 counties in West Virginia

NWS Charleston, WV issued this wind advisory at Mar 19, 2024, 2:22 AM EDT for 25 counties in West Virginia. It took effect at Mar 19, 2024, 9:00 PM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2024, 2:22 AM EDT (06:22 UTC)
In effect from
Mar 19, 2024, 9:00 PM EDT
Expired
Mar 20, 2024, 8:00 PM EDT
In force
23 hr
Issued by
NWS Charleston, WV
All 25 counties

Barbour County, WV, Boone County, WV, Braxton County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Fayette County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Nicholas County, WV, Pleasants County, WV, Pocahontas County, WV, Raleigh County, WV, Randolph County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Webster County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 92 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 6.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2024-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2024-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
696 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

960 
WWUS71 KRLX 190622
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
222 AM EDT Tue Mar 19 2024

WVZ523-526-191430-
/O.NEW.KRLX.WI.Y.0006.240320T0100Z-240321T0000Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
222 AM EDT Tue Mar 19 2024

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 8 PM EDT 
WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 9 PM this evening to 8 PM EDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

LTC
7 follow-up statements
164 
WWUS71 KRLX 191304
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
904 AM EDT Tue Mar 19 2024

WVZ523-526-192115-
/O.CON.KRLX.WI.Y.0006.240320T0100Z-240321T0000Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
904 AM EDT Tue Mar 19 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 8 PM 
EDT WEDNESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 9 PM this evening to 8 PM EDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

RPY
443 
WWUS71 KRLX 192104
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
504 PM EDT Tue Mar 19 2024

WVZ523-526-200515-
/O.CON.KRLX.WI.Y.0006.240320T0100Z-240321T0000Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
504 PM EDT Tue Mar 19 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 8 PM 
EDT WEDNESDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 9 PM this evening to 8 PM EDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles in a cross wind. Use extra caution.

&&

$$

TRM
856 
WWUS71 KRLX 200204
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1004 PM EDT Tue Mar 19 2024

WVZ523-526-201015-
/O.CON.KRLX.WI.Y.0006.000000T0000Z-240321T0000Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
1004 PM EDT Tue Mar 19 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 8 PM EDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TRM
424 
WWUS71 KRLX 200909
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
509 AM EDT Wed Mar 20 2024

WVZ523-526-201715-
/O.CON.KRLX.WI.Y.0006.000000T0000Z-240321T0000Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
509 AM EDT Wed Mar 20 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
285 
WWUS71 KRLX 201554
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1154 AM EDT Wed Mar 20 2024

WVZ523-526-210000-
/O.CON.KRLX.WI.Y.0006.000000T0000Z-240321T0000Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
1154 AM EDT Wed Mar 20 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts of 45 to 55 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

RPY
401 
WWUS71 KRLX 201803
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
203 PM EDT Wed Mar 20 2024

WVZ008>011-015>020-026>032-039-040-515>522-524-525-210000-
/O.EXA.KRLX.WI.Y.0006.000000T0000Z-240321T0000Z/
Jackson WV-Wood-Pleasants-Tyler-Kanawha-Roane-Wirt-Calhoun-
Ritchie-Doddridge-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-
Upshur-Barbour-Northwest Raleigh-Southeast Raleigh-Northwest
Fayette-Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Southeast Pocahontas-
Northwest Randolph-
Including the cities of Spencer, Elizabeth, Ravenswood, Belmont,
Charleston, Gassaway, Clarksburg, Parkersburg, Montgomery, Birch
River, Belington, Beckley, Sistersville, Burnsville, Buckhannon,
Meadow Bridge, Marlinton, Fayetteville, Clay, Paden City,
Bradley, Ripley, Richwood, Sophia, Grafton, West Union, Sutton,
Craigsville, Webster Springs, Madison, Prosperity, Cowen,
Harrisville, St. Marys, Oak Hill, Middlebourne, Philippi,
Summersville, Holly River State, Bridgeport, Weston, South
Charleston, Vienna, Saint Albans, Grantsville, Pennsboro,
Glenville, and Elkins
203 PM EDT Wed Mar 20 2024

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...West winds 20 to 25 mph with gusts up to 50 mph.

* WHERE...Portions of central, northeast, northern, southeast, and 
  southern West Virginia.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WVZ523-526-210000-
/O.CON.KRLX.WI.Y.0006.000000T0000Z-240321T0000Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
203 PM EDT Wed Mar 20 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JP
269 
WWUS71 KRLX 202352
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
752 PM EDT Wed Mar 20 2024

WVZ008>011-015>020-026>032-039-040-515>526-210100-
/O.EXP.KRLX.WI.Y.0006.000000T0000Z-240321T0000Z/
Jackson WV-Wood-Pleasants-Tyler-Kanawha-Roane-Wirt-Calhoun-
Ritchie-Doddridge-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-
Upshur-Barbour-Northwest Raleigh-Southeast Raleigh-Northwest
Fayette-Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
Including the cities of Paden City, Harrisville, Ripley,
Gassaway, Clay, Sutton, Beckley, Elkins, Fayetteville, West
Union, South Charleston, Oak Hill, Bridgeport, Madison, Cowen,
Pennsboro, Middlebourne, Clarksburg, Birch River, Charleston,
Belmont, Belington, Burnsville, Marlinton, Sistersville, Spencer,
Weston, Montgomery, Parkersburg, St. Marys, Glenville, Saint
Albans, Buckhannon, Webster Springs, Craigsville, Ravenswood,
Elizabeth, Meadow Bridge, Grantsville, Harman, Richwood, Grafton,
Sophia, Prosperity, Bradley, Holly River State, Summersville,
Snowshoe, Vienna, and Philippi
752 PM EDT Wed Mar 20 2024

...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

The threat has ended.

$$

JZ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Mar 19, 2:09 AM EDT, 13 minutes earlier.

Area forecast discussion, Mar 19, 2:09 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
209 AM EDT Tue Mar 19 2024

.SYNOPSIS...
Snow flurries end in the lower elevations overnight but mountain
snow showers continue until daybreak. Dry and breezy Tuesday
with increased risk of wildfire spread. Mainly dry into Friday.

&&

.NEAR TERM /THROUGH TODAY/...
As of 1110 PM Monday...

Light snow showers/flurries were slowly waning. BKW received
close to an inch with a couple of bursts of 1/4SM +SN. Other
snowfall amounts include close to an inch at Snowshoe, and a
trace near Marlinton and Oak Hill. Still expect one last uptick
in upslope snow along the northern mountains overnight as flow
aligns in the vertical a little better.

As of 805 PM Monday...

Scattered snow showers were most stout over southern WV, and
will continue moving on through and out of the area with the
short wave trough axis and last of the cold advection tonight.
Lighter snow showers and flurries elsewhere will dissipate
tonight, except along the northern mountains, where upslope flow
could keep snow showers going much of the night.

Temperatures and dew points were largely on track this evening,
but did lower dew points and, correspondingly, RH values a bit
for Tuesday afternoon. The wind forecast looked good with gusty
winds much of the time through Tuesday, and beyond, as high
pressure passing well south of the area allows gradient flow to
continue.

As of 120 PM Monday...

Cold air crossing the Upper Great Lakes is yielding enhanced low
level moisture across the region today. The surface layer remains
quite dry in the lowlands making it a tough journey to the surface
for any snowflakes falling out of the clouds based around 3000 to
4000 ft, but spotty flurries/snow showers remain possible through
early this evening with little to no accumulation expected. In the
mountains, upslope enhancement will yield a little better chance of
some light accumulating snow, but the combination of warm ground
temperatures, a fairly shallow dendritic growth layer and turbulent
boundary layer flow should limit any accumulations to an inch or two.

As skies clear overnight and winds lighten somewhat, will see
temperatures dipping into the upper 20s across most of the lower
elevations. While the growing season has not yet been declared
open, those with sensitive vegetation that has emerged early are
urged to take protective actions from the cold.

Winds shift more westerly overnight tonight in response to surface
low pressure approaching the Upper Great Lakes while surface high
pressure settles into the Lower Mississippi Valley. Channeled
flow between these features will yield breezy conditions Tuesday
with sustained winds 15 to 20 mph and gusts 20 to 30 mph.
Coincident with these gusty winds, we will be mixing into some
very dry air aloft yielding relative humidity values dipping
into the mid 20s by Tuesday afternoon. While the greenup is
underway, dead fuels remain quite dry and prone to carrying
fire. In coordination with land management agencies and our
neighboring offices, will issue a fire danger statement with
afternoon to hopefully limit overnight burning and any holdover
risk heading into Tuesday. As a reminder, fire season laws are
in effect with open burning restricted to varying degrees during
the day.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
As of 330 PM Monday...

Mainly dry conditions will persist through the short term
period as a broad, low amplitude upper trough continues to
persist across the eastern CONUS. A weak cold front will slide
through on Wednesday, bringing the chance for isolated rain or
snow showers across the mountains. Otherwise, dry weather is
progged for the rest of the period as high pressure builds into
the region, with fire weather concerns being the main headline.
Given dry air aloft and daytime mixing, did lower dew points to
the 10th percentile on Wednesday/Thursday afternoons, resulting
in minimum RH values in the 20s both days across some or most of
the forecast area. Wednesday is likely the most concerning day,
with wind gusts of 20-30 mph (if not higher) progged for much
of the area. Surface flow will be much lighter on Thursday.
High temperatures will be near normal on Wednesday, while ~ 10
degrees below normal on Thursday, amid plenty of sunshine both
days. Did trim overnight lows each night a bit from central guidance
given dry air aloft mixing down to the surface each afternoon.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 330 PM Monday...

The extended portion of the forecast looks a bit more active as
a disturbance crosses the region Friday into Saturday, with
another disturbance approaching the region on Monday. Precipitation
Friday into Saturday generally looks to be on the lighter side
and in the form of mainly rain, but could be a bit heavier if
northern/southern stream phase early enough as some guidance
shows. Regardless, a much needed wetting rain is possible, with
dry conditions returning late Saturday into Monday in advance of
the next system to the west. Near seasonable temperatures are
expected Friday through Sunday amid a slow warming trend. Monday
is progged to be ~ 10 degrees above normal as warm advection
ahead of low pressure begins in ernest across the area.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
As of 145 AM Tuesday...

Stratocumulus deck sprawling across the mountains and the
northern lowlands is providing MVFR restrictions at sites BKW, CKB
and EKN. This cloud deck is showing signs of eroding across the
lowlands. VFR looks to remain at the western most sites,
including CRW. BKW, CKB and EKN will likely remain under MVFR
CIGs through the

EKN is also reporting -SN and VISBY restrictions. Upslope snow
showers will continue overnight and will be steady at times the
next few hours. IFR Restrictions are possible at times within
heavier bands of snow.

West to northwest surface flow will be gusty at times, settling
down across the lowlands this morning, then becoming stronger
throughout the area this afternoon. West to southwest surface
flow this afternoon will gust into the 20 to 25 kt range across
the south; 25 to 30 kt range across the north and in the
mountains. Tonight's gusts will remain to be much of the same
though gusts between 40 and 50 knots are possible across the
higher ridges of the Allegheny Mountains.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: Gusty winds will fluctuate. TAF
amendments may still be needed tonight for MVFR or even IFR
conditions, as scattered snow showers target individual sites.
Timing of MVFR stratocumulus in the mountains outside snow
showers overnight into the morning may vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                              TUE 03/19/24
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EDT 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  M    M    L    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    M    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    M    M    H    H    H    M    H    H    H    H    H

AFTER 06Z WEDNESDAY...
No widespread IFR conditions are forecast.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...TRM/JP/GW
NEAR TERM...TRM/JP
SHORT TERM...GW
LONG TERM...GW
AVIATION...LTC
Hazardous weather outlook, Mar 18, 3:20 PM EDT, 11 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
320 PM EDT Mon Mar 18 2024

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>521-524-525-191930-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Pocahontas-Northwest Randolph-
320 PM EDT Mon Mar 18 2024

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A combination of dry vegetation, relative humidity lowering into the
20 to 30 percent range, and winds gusting to around 20 to 30 mph
will result in increased danger of fire spread Tuesday. Elevated fire
weather conditions will also exist Wednesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ522-523-526-191930-
Southeast Webster-Northwest Pocahontas-Southeast Randolph-
320 PM EDT Mon Mar 18 2024

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...This Afternoon and Tonight.

Light snow accumulations between 1 to 3 inches are possible late
tonight into Tuesday morning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Wind gusts of 35 to 45 mph are expected Tuesday night and Wednesday,
with isolated higher gusts possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, Mar 18, 8:44 PM EDT, 5 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
844 PM EDT Mon Mar 18 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     Snow             1 N Marlinton           38.24N 80.09W
03/18/2024  E0.0 inch        Pocahontas         WV   Dept of Highways

            A dusting on grassy surfaces in Marlinton,
            Pocahontas County.

&&

JZ
Local storm report, Mar 18, 8:47 PM EDT, 5 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
847 PM EDT Mon Mar 18 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     Snow             1 S Snowshoe            38.40N 79.99W
03/18/2024  E1.0 inch        Pocahontas         WV   CO-OP Observer

            Observer stated around and up to an inch was
            on the ground and it was still snowing.

&&

JZ
Local storm report, Mar 18, 9:18 PM EDT, 5 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
918 PM EDT Mon Mar 18 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     Snow             2 SSE Stanaford         37.79N 81.13W
03/18/2024  M0.8 inch        Raleigh            WV   911 Call Center

            Dispatch observer stated there was three
            quarters of an inch of snow on the pad and
            it was still snowing out.

&&

JZ
Local storm report, Mar 18, 9:49 PM EDT, 4 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
949 PM EDT Mon Mar 18 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     Snow             1 NE Oak Hill           38.00N 81.14W
03/18/2024  E0.0 inch        Fayette            WV   Trained Spotter

&&

Nearby

Wind Advisories in West Virginia, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.